THE SHADDOX BOYS

Jacob and Elijah Shaddox are brothers. They live with their mom, Mary, who is the writer of this blog. Jacob is 19 and is now four inches taller than his mom! He also has ADHD and gorgeous red hair. He is a freshman at a technical college studying computer maintenance. Elijah is 15! He is in 9th grade and he is not in ROTC at his high school. He also had red hair, but it is lighter and not as thick as his brother's hair. He is hearing impaired(auditory neuropathy) and wears two cochlear implants. He also has tourette syndrome, ADHD, OCD and anxiety! Mary just started her 25th year as a teacher of the deaf. She is also in her last semester of graduate school to be a diagnostician! She will graduate in December of 2015!





Thursday, August 5, 2010

Trade Offs

I just did more research on two medications that Elijah takes. I had looked at it before, but was looking again due to the weight gain. Both have increase in weight as a side effect.

It is so hard to know if the meds are even helping with the tics. The risperdal did seemm to help back in January. I started weaning him off of the seroquel back in June...he had been on 400 mg of seroquel during the day(200 in the morning and 200 in the afternoon) and now he only takes 25 mg in the morning and will stop that next week. He continues to take 400 mg at night.

He takes 1 mg of ripserdal at night, half a miligram in the morning and half around lunch. For the last two days I have not given him the half in the afternoon because his tics have not been AS bad as they had been. He does seem to be craving less food during the day.

He is cute though. He asked to play in the sprinkler so I let him. When he came in to bathe he said, "Mom we forgot to walk." I am glad he doesn't see it as a chore. I told him we would walk tomorrow. Working on the weight will take some time, but we are starting off well!

1 comment:

  1. you know how hard a time we had with the meds. It is hard to remember sometimes that they eat they way the do because of the meds.

    ReplyDelete